Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viral Load Detectable
Jul 30, 2001

Dear Dr. Little

Hiv+ since 03/97 vl 50k, tcells 350, started on azt,3tc,viracept, was undetactable for 1 1/2 years, and after was detectable from around 1100 to 8000vl, and was like that for about 1 year. Well in 09-00 vl went to 25k, tcells 450, found resistance to viracept and 3tc only. Took a 6 week break, and in 11/00started Sustiva,Ziagen,Zerit. vl at 220 tcells 500 in 01/01. vl at 72 tcells 500 in 03/01. vl at 101 tcells 550 in 05/01. vl at 60 tcells 560 in 07/01.

My concern is that is now 8 months since starting new combo. I am very concerned of the erros in the past of keeping a detectable viral load. I'm schedule for another lab test in 8 weeks, any comments in my situation, is it possible I may become undectable?

Thank you very much for your time.

Response from Dr. Little

I share your concern - after 8 months on sustiva, ziagen, and zerit, I would hope that your viral load would be undetectable. Given your past antiretroviral use, I would be very concerned that you may not suppress fully (or maintain suppression for long if your viral load does drop below 50). You do not want to develop resistance to sustiva while waiting for your next test. I would suggest that you talk to your physician and express your concern about your viral load. Based upon the data you gave to me, I am concerned that your current regimen is not potent enough for you. I do not have all the facts and may end up being wrong (I hope so), but I would discuss your concerns with your doctor before another 8 weeks pass. As always, this is also the time to be very certain that you are not missing ANY doses of your medicines.


Previous
sustiva/combivir missed dose
Next
Drugs

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement